Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 25, 2022, 4:44 AM CDT for Tallahatchie County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2022, 4:44 AM CDT (09:44 UTC)
- Expired
- Sep 25, 2022, 7:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Tallahatchie County, MS
The radar
The Columbus AFB radar (KGWX), 163 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
408
WGUS54 KMEG 250944
FFWMEG
MSC135-251245-
/O.NEW.KMEG.FF.W.0019.220925T0944Z-220925T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
444 AM CDT Sun Sep 25 2022
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Southeastern Tallahatchie County in northwestern Mississippi...
* Until 745 AM CDT.
* At 444 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 3.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Paynes, Leverett, Cascilla, Distall, Tippo, Effie and Rosebloom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3381 9023 3393 9023 3396 9008 3396 8994
3390 8993 3382 8993 3382 8998 3381 8998
3381 9014 3376 9014 3378 9017 3381 9018
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
988
WGUS74 KMEG 251249
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
749 AM CDT Sun Sep 25 2022
MSC135-251259-
/O.EXP.KMEG.FF.W.0019.000000T0000Z-220925T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tallahatchie MS-
749 AM CDT Sun Sep 25 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN TALLAHATCHIE
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3381 9023 3393 9023 3396 9008 3396 8994
3390 8993 3382 8993 3382 8998 3381 8998
3381 9014 3376 9014 3378 9017 3381 9018
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 3:39 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 25, 3:39 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Memphis TN 339 AM CDT Sun Sep 25 2022 ...New DISCUSSION... .DISCUSSION... (Today through Saturday) Issued at 304 AM CDT Sun Sep 25 2022 A cold front is approaching the I-44 corridor in Missouri as the mid level trough swings through the mid MS Valley. The airmass across the Mid-South is still fairly moist with dewpoints in the mid to upper 60s and PWs from 1.4 inches north to 1.9 inches south. Some convection has been trying to develop across SE MO and northern parts of the Mid-South over the last couple of hours. Latest HREF indicates this trend should continue with another round of convection pushing across the area this morning starting with NE AR/MO Bootheel before sunrise and then exiting into Mid TN and AL by mid to late morning. MLCAPES ranging from 500 to 1500 j/kg and 0-6km bulk shear between 30 kts south to 50 kts north could support a few strong storms. Some additional development may occur as the cold front moves through north MS this afternoon but shear is weakening as the mid level trough shifts east so not too concerned about this. Dry air will start working in from the NW this morning as cold front shifts south and northerly surface winds pick up. Temps will still be quite warm today as cooler air will not really start filtering in until tonight. Expect highs in the 80s with some lower 90s across the south. Monday through Thursday...Cool high pressure settles over the region with below normal temperatures. Highs will be in the 70s and lower 80s with lows in the 40s and 50s. Friday and Saturday...There is quite a bit of uncertainty with the track of TS Ian. There has been some westward shift in the guidance over the last 24 hrs. As a result small rain chances have been introduced Friday and Saturday across eastern sections of the forecast area. SJM && .AVIATION... (06Z TAFS) Issued at 1138 PM CDT Sat Sep 24 2022 Leading edge of TSRA associated with midlevel disturbance passage had cleared the Midsouth TAF sites late Saturday evening. Residual prefrontal moisture and additional weak impulses of energy aloft may aid in the development of additional scattered SHRA overnight. TS potential remains limited, with perhaps an isolated TSRA north of the MEM TRACON in the 09Z-12Z time frame. For Sunday, decreasing clouds and influx of dry air lagging several hours behind a morning cold frontal passage. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...SJM AVIATION...PWB
Hazardous weather outlook, Sep 25, 3:42 AM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 342 AM CDT Sun Sep 25 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-261045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 342 AM CDT Sun Sep 25 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong storms with gusty winds and small hail are possible this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday An elevated fire danger may develop next week due to low afternoon humidities and drying fuels. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SJM
In the hours before
Local storm report, Sep 25, 2:33 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
233 AM CDT SUN SEP 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG STEELE 36.09N 89.85W
09/24/2022 PEMISCOT MO PUBLIC
A FEW TREES DOWN IN STEELE AS WELL AS POWER
OUTAGES IN TOWN.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:35 PM CDT | Special Weather Statement | MEG | Tunica | 25 min |
| Sep 24, 8:40 PM CDT | Special Weather Statement | MEG | Tate | 35 min |
| Sep 25, 4:18 AM CDT | Areal Flood Advisory | MEG | Tallahatchie | 26 min |
| Sep 25, 7:23 AM CDT | Special Weather Statement | MEG | Alcorn | 37 min |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.